Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Sep 18, 2004, 7:08 PM CDT for Hardin County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2004, 7:08 PM CDT (00:08 UTC)
- Expired
- Sep 18, 2004, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Hardin County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 190008 SVRLCH TXC199-190115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 708 PM CDT SAT SEP 18 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHEAST TEXAS * UNTIL 815 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF SARATOGA...AND MOVING SOUTHWEST AT 10 MPH. SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3013 9442 3042 9449 3040 9469 3013 9461 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:41 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 18, 2:41 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SAT SEP 18 2004 .DISCUSSION...TEMPERATURES A FEW DEGREES COOLER TODAY ACROSS THE REGION BUT STILL WELL ABOVE SEASONAL NORMS. LCH 88-D SHOWING A FEW SHOWERS ALONG THE SABINE RIVER AND SOUTHEAST TEXAS. SOMEWHAT COOLER WEATHER PATTERN ON TAP FOR THE NEXT FEW DAYS. SHALLOW COOL FRONT/DEW POINT BOUNDARY HAS DROPPED SOUTH SOUTHWEST INTO THE NEAR COASTAL WATERS. MODELS CONSISTENT IN PUNCHING BOUNDARY WELL INTO THE COASTAL WATERS OVERNIGHT BRINGING A CONTINUED DOWNWARD TREND OF DEW POINTS AND TEMPS. LOOKING FOR MORE SEASONABLE TEMPERATURES AND A CONTINUED DRY WEATHER PATTERN THE NEXT FEW DAYS AS 1020+ SURFACE HIGH DIVES INTO THE REGION THEN SLOWLY MEANDERS EAST... AND 590 5H HIGH REMAINS PARKED OVERHEAD. RAIN CHANCES RETURNING WEDNESDAY AS SOUTHERN EXTENT OF MASSIVE MID/UPPER HIGH OVER THE REGION BEGINS TO BREAK DOWN WITH SEVERAL IMPULSES INCOMING FROM THE EAST. MORE SIGNIFICANT RAIN CHANCES POSSIBLE LATER IN THE WEEK AS MID/UPPER TROF ADVANCES ACROSS THE PLAINS AND ASSOCIATED SURFACE FRONT APPROACHES AND MOVES ACROSS THE REGION. && .AVIATION...ISOLATED LATE AFTERNOON SHOWERS OVER SOUTHEAST TEXAS... OTHERWISE VFR CONDITIONS TO CONTINUE. EXPECT WINDS TO REMAIN UNDER 10 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... LCH 67 89 63 87 / 0 0 0 0 BPT 68 90 64 88 / 0 0 0 0 AEX 62 88 60 87 / 0 0 0 0 LFT 66 87 63 85 / 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
Hazardous weather outlook, Sep 18, 5:07 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CDT SAT SEP 18 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 191100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 507 AM CDT SAT SEP 18 2004 .DAY ONE...TODAY AND TONIGHT... A WEAK COOL FRONT IS EXPECTED TO MOVE SOUTHWEST ACROSS LOWER SOUTHEAST TEXAS TODAY. A FEW SHOWERS OR THUNDERSTORMS COULD OCCUR NEAR THE FRONT BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. 20
In the hours before
Local storm report, Sep 18, 6:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
631 PM CDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL VIDOR 30.13N 94.00W
09/18/2004 0.88 INCH ORANGE TX LAW ENFORCEMENT
0608 PM HAIL BEAUMONT 30.09N 94.14W
09/18/2004 0.75 INCH JEFFERSON TX PUBLIC
&&
DMLNearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.